Florida, 2006Damaging Wind in Florida, August 30, 2006
August 30, 2006 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 30, 1:42 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 30, 1:42 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED AUG 30 2006
.SYNOPSIS...LOOKS LIKE THE PRE-FRONTAL TROUGH IS FROM EAST OF DESTIN
INTO GEORGIA. ACTUAL FRONT LOOKS TO BE JUST NORTHWEST OF MOBILE WITH
THE LOWER DEW POINTS BACK ACROSS WEST AND NORTHWEST MISSISSIPPI
CLOSER TO THE MID LEVEL TROUGH. WHATS LEFT OF ERNESTO WAS MOVING UP
THROUGH FLORIDA AS FORECAST BY NHC.
&&
.SHORT TERM...THINK ERNESTOS OUTER BANDS ARE ENHANCING CONVECTION
ALONG THE PRE-FRONTAL TROUGH TO THE EAST OF DESTIN AND DONT THINK
THESE WILL DIRECTLY AFFECT THE FORECAST AS THEY SHOULD REMAIN EAST
OF MY FORECAST AREA. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD LINGER INTO THE LATE AFTERNOON OR EARLY EVENING
AS WEAK FRONT APPROACHES. MAY BE A FEW ISOLATED STRONG TO SEVERE
BEFORE SUNSET AS ATMOSPHERE IS MOIST AND UNSTABLE WITH FAIRLY HIGH
MLCAPES. SOME CLEARING TONIGHT AS THE FRONT EASES EAST BUT EXPECT
CLOUDS TO RETURN ON THURSDAY AS MID LEVEL TROUGH APPROACHES...WILL
ALSO LEAVE ISOLATED THUNDERSTORMS IN FOR THURSDAY AFTERNOON WITH THE
TROUGH OVERHEAD. BY THURSDAY EVENING TROUGH IS FORECAST TO HAVE
EASED EAST OF FORECAST AREA AND CHANCES OF PRECIPITATION WILL HAVE
ALL BUT DIMINISHED. WILL NOT HAVE ANY POPS IN THROUGH THE REMAINDER
OF THE SHORT TERM. DID MAKE SOME MINOR ADJUSTMENTS TO PNS AND GZH
MINS TONIGHT AND PNS TOMORROW NIGHT. A BIT COOLER(1F) TONIGHT AND
ABIT WARMER AT PNS TOMORROW NIGHT AS CLOUDS AND WARM WATER SHOULD
HOLD THEIR TEMPERATURE UP JUST A BIT.
.LONG TERM...NO CHANGES MADE TO EXTENDED BUT NEW 12Z GUIDANCE SHOWS
MOISTURE RETURNING QUICKER THAN PREVIOUS FORECAST AND GUIDANCE
INDICATED...MAY NEED TO BRING SHOWERS AND THUNDERSTORMS BACK TO THE
EXTENDED ON THE MID SHIFT.
&&
.MARINE...NOT A LOT OF CHANGES TO THE MARINE FORECAST. SOUTHWEST
WINDS OVER THE BAY AND NEAR SHORE LATE AFTERNOON WILL BECOME NORTH
AND NORTHWEST AS THE TEMPERATURES COOL AND THE FRONT EASES ACROSS.
THE OUTER CIRCULATION OF A WEAKENING ERNESTO MAY ADD A FEW KNOTS TO
THE EASTERN LEG WINDS TONIGHT BUT OVERALL...ERNESTO WILL HAVE
MINIMAL IMPACT ON MARINE AREA. WINDS REMAINING WEST TO
NORTH...THROUGH SATURDAY...EXCEPT FOR POSSIBLY A WEAK SEA BREEZE
NEAR SHORE LATE IN THE AFTERNOONS. BY LATE SUNDAY...WINDS BECOME
SOUTHWEST AND CONTINUE INTO MONDAY BUT GENERALLY LIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 88 69 89 / 20 20 10 10
PENSACOLA 74 89 72 89 / 30 20 10 10
DESTIN 77 89 74 89 / 30 20 10 10
EVERGREEN 70 87 67 87 / 20 20 10 10
WAYNESBORO 66 87 63 88 / 10 20 10 10
CAMDEN 69 90 65 89 / 20 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 30, 4:50 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT WED AUG 30 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
550 AM CDT WED AUG 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
A FRONTAL BOUNDARY OVER THE MISSISSIPPI RIVER VALLEY STRETCHING
INTO SOUTHEAST TEXAS WILL MOVE ACROSS THE FORECAST AREA BY LATE
TODAY INTO TONIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED...MAINLY THROUGH EARLY TONIGHT. DUE
TO INCREASED DYNAMICS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE
COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON
HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN THREAT WITH THESE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.
In the hours before
Special weather statement, Aug 30, 2:56 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT WED AUG 30 2006
ALZ061-063-302145-
LOWER MOBILE-UPPER MOBILE-
356 PM CDT WED AUG 30 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT
25 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...SEVEN
HILLS...SAINT ELMO...DAWES...I10 AND MCDONALD ROAD AND IRVINGTON
THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Aug 30, 4:18 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.50 INCH MOBILE AL BROADCAST MEDIA
DIME HAIL
0437 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.88 INCH MOBILE AL BROADCAST MEDIA
SEVERAL NICKEL SIZED HAIL REPORTS FROM AROUND THE GRAND
BAY AND IRVINGTON AREAS
0438 PM TSTM WND DMG IRVINGTON 30.51N 88.24W
08/30/2006 MOBILE AL BROADCAST MEDIA
TREES DOWN ON RAMSEY AND TWO MILE RD
0445 PM TSTM WND DMG GRAND BAY 30.48N 88.34W
08/30/2006 MOBILE AL PUBLIC
MULTIPLE TREES DOWN ON HALL ROAD
0509 PM HAIL URIAH 31.31N 87.50W
08/30/2006 E0.88 INCH MONROE AL TRAINED SPOTTER
NICKEL SIZE HAIL
&&
CULLENLocal storm report, Aug 30, 4:40 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
08/30/2006 BALDWIN AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND BAY MINETTE
&&
CULLENLocal storm report, Aug 30, 5:05 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
08/30/2006 BALDWIN AL PUBLIC
TREE DOWN ACROSS TALL PINE ROAD
&&
TARAGThunderstorm Wind, Escambia
- When
- August 30, 5:25 PM CST to 5:30 PM CST
- Where
- Escambia County, 5 mi W of Pine Forrest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.517, -87.400
High winds from a thunderstorm blew down several trees near Beulah.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530330.